How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Ted Manos Your Own Question
Dr Ted Manos
Dr Ted Manos, Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 332
Experience:  40 years experience; Board certified Ob-Gyn
Type Your OB GYN Question Here...
Dr Ted Manos is online now
A new question is answered every 9 seconds

I've been on birth control since March 6. My last period

Customer Question

I've been on birth control since March 6. My last period was Feburary 11. Ever since March 17, I've been experiencing very heavy bleeding for the past 11 days and shows no signs of lightening up. My bleeding is heavier than my periods before birth control. I start my reminder pills today. I know breakthrough bleeding is normal when starting the pill and I've talked to my gynecologist and he said that my body is just adjusting to the bc but I just feel like the amount of bleeding I'm having is not normal. I'm changing my tampons every 2 hours and they're completely soaked. At night I wear a pad that is also fully soaked. What should I do to get past this breakthrough bleeding? Is the amount of blood I am experiencing normal?
Submitted: 7 months ago.
Category: OB GYN
Expert:  Dr Ted Manos replied 7 months ago.
Hello, I'm Dr Manos, M.D., board certified ObGyn. I'm confused as to your last menstrual period started on Feb 11th and you started taking bcp's on March 6th. Who instructed you on starting the bcp's so late after a period. When you have a period, you start taking the pill on around day 5. That regulates your cycle. You've been bleeding since March 17th which was probably your period. Starting the pills so late in the cycle won't stop your period. Taking the pill will mess up the amount of bleeding. You need to contact your doctor to help with your problem. Nothing is normal when you add the powerful hormones in the pill outside of the way they are usually started.
Customer: replied 7 months ago.
The doctor I went to told me it was safe to start the pills. Does this mean I should take a break from the pills and wait until my next period to start again?
Expert:  Dr Ted Manos replied 7 months ago.
You need to tell the doctor about what you shared about when you started the pill and the heavy bleeding you experienced. You could stop and give your cycle a chance to straighten out then take the pill after day five next period.
Customer: replied 7 months ago.
I told my doctor about the heavy bleeding and he said that I need to give the pill time to adjust to my body since I took it so late in my cycle and if it did not subside in the upcoming couple of months then to switch birth control
Expert:  Dr Ted Manos replied 7 months ago.
Follow your doctor's advice and you'll be on the reminder pills this week then continue with the next pack. It should regulate soon.

Related OB GYN Questions